Posted 8/13/2008 10:19 AM (GMT -6)
I have given it a lot of thought, and decided to inform my dr today that I am tapering down. I took a xanax to sleep and had a great night, but I hate how they make me feel in the morning, almost like a hangover. I definately won't be taking them any longer than I have to. I am feeling pretty lousy this morning. Just took my 2 1/4 pills (percocet) for the first of my 2 doses today. I usually try to wait till around 10am or later since I only take 2 doses a day, but I feel to bad this morning. I know about 3pm I will be sick, and have to hold off on the second dose till about 5pm. That helps me make it through the night. I know I have not been taking near as many pills as some of you, but the end result of physical addiction is still the same. I appreciate this forum being here, as I go through this difficult process. You all are so helpful, and knowledgeable on this matter, and I thank you for being here to help me.
PAlady, I am on Percocet this time. 3 years ago I was bumped up the ladder of progression, to Oxycontin. I was only on it for a few months, but the symptoms of the arm and hand tingling was far worse, including my legs. I got to where I had to use the electric carts in the grocery stores, because my legs were so weak. My husband was so scared for me, because he said I was having bad breathing problems in my sleep. He say I was only taking about 8 to 10 breaths a minute at times. Oxycontin was not something I wanted to continue taking, so I had a very easy time, (probably due to the short duration) tapering off. As soon as I got off all meds, I mean within days, my arms, hands, and legs were all back to normal. My neuro surgeon tested me for carpal tunnel, then, and told me it was in my head. THAT made me furious. My reg dr was sure it was a rare side effect. We both were concerned when I went to her a year and a half ago and needed pain relief, again. I thought if I just stayed on the vicodin, maybe the limb problems wouldn't re-appear. (hoping) I took them for a year, and as I had to increase, to keep pain controlled, the arm tingling and arthritis like stiffness started showing up. It was not so bad, that I could not live with it. Then 6 months ago I had to go to Percocet, and the "side effects" got more intense. As my dosage increases so do the problems in my arms. Thank goodness , this time my legs are not involved. I believe that was because of the Oxycontin, since it is so much more powerful. I am only 47 and I know that chronic pain will be something I have to deal with for the rest of my life. I just hope to find a different way to manage it. After reading some of the other posts on here, I am very aware that I am not in the same catagory as many here. My pain flares up for a period of a month or 2 then can hide for short periods, just depending on my physical activity. I am a very active person, and it is so hard to slow down, and take it easy, but that is a lot better than being dependent on Oxy.
Thanks again to you all for the support you have here for all who are going down this very complicated road of life.
God Bless You all, have a good day.